Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 167, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 8, 2016, 6:21 PM MDT for Pueblo County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 8, 2016, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 41 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 3:31 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 3146 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
104
WUUS55 KPUB 090021
SVRPUB
COC101-090045-
/O.NEW.KPUB.SV.W.0167.160709T0021Z-160709T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PUEBLO COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 645 PM MDT
* AT 621 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLENDE...OR
NEAR PUEBLO...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SALT CREEK AND BLENDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3818 10463 3827 10457 3824 10441 3818 10419
3797 10441
TIME...MOT...LOC 0021Z 293DEG 11KT 3821 10453
HAIL...1.00IN
WIND...60MPH
$$
282 follow-up statements
257
WWUS55 KPUB 090029
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
629 PM MDT FRI JUL 8 2016
COC101-090045-
/O.CON.KPUB.SV.W.0167.000000T0000Z-160709T0045Z/
PUEBLO CO-
629 PM MDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EAST CENTRAL PUEBLO COUNTY...
AT 629 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLENDE...OR 8
MILES EAST OF PUEBLO...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLENDE AND AVONDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3821 10458 3826 10454 3824 10441 3818 10419
3797 10441
TIME...MOT...LOC 0029Z 278DEG 22KT 3822 10446
HAIL...1.00IN
WIND...60MPH
$$
28023
WWUS55 KPUB 090044
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
644 PM MDT FRI JUL 8 2016
COC101-090053-
/O.EXP.KPUB.SV.W.0167.000000T0000Z-160709T0045Z/
PUEBLO CO-
644 PM MDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUEBLO COUNTY
WILL EXPIRE AT 645 PM MDT...
THE STORM WHICH PROMPTED THE WARNING FOR EAST CENTRAL PUEBLO
COUNTY...HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSE AN
IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER HAIL THE SIZE OF NICKEL AND HEAVY RAIN
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN COLORADO.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHWESTERN PUEBLO COUNTY.
LAT...LON 3821 10458 3826 10454 3824 10441 3818 10419
3797 10441
TIME...MOT...LOC 0040Z 293DEG 11KT 3822 10446
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:43 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 8, 3:43 PM MDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 343 PM MDT FRI JUL 8 2016 .UPDATE... Issued at 343 PM MDT Fri Jul 8 2016 ...Updated zones/grids to include Baca...Bent...Crowley ...Huerfano...Kiowa...Las Animas...Otero...Prowers and Pueblo counties in a severe thunderstorm watch until 8 PM MDT... && .SHORT TERM...(This evening through Saturday) Issued at 327 PM MDT Fri Jul 8 2016 ...Active evening then quieter Saturday... Shortwave will move onto the plains and interact with deep surface moisture next several hours. Likely to see increased convection over the Palmer Divide...organizing and tracking southeast across the plains through the evening. Also...more discrete convection likely elsewhere along and east of the mountains. Primary threats will include large hail to golf ball size...winds around 70 mph...heavy rain...flooding and lightning with a small chance of an isolated tornado. Warmer and drier Saturday with much more isolated activity. .LONG TERM...(Saturday night through Friday) Issued at 327 PM MDT Fri Jul 8 2016 Not many adjustments required from previous meteorological thinking with primary longer term issues being temperatures, pops, the potential for strong to possibly severe thunderstorms at times into Saturday evening and then again by next Thursday as well as elevated fire weather concerns at times. Latest longer range forecast model soundings. PV analysis and computer simulations indicate that upper disturbances will continue to interact with adequate atmospheric moisture into Saturday night...capable of producing isolated to scattered showers and thunderstorms...strong to possibly severe at times as projected Saturday evening localized capes, LI's and deep layer shear values challenge 2000 J/KG...-6C and 45 knots at times. WFO Pueblo will continue to monitor closely. It still appears that a return to generally drier conditions should be experienced across the forecast district from Sunday into at least mid-week thanks to drier southwesterly to zonal upper flow. In addition, it still appears that the highest potential for elevated fire weather concerns should be noted from Sunday into Tuesday, with Monday expected to have the highest potential of more widespread near critical to critical fire weather conditions at times. Then a return to more unsettled conditions is projected by next Thursday and Friday as next system impacts the forecast district. Finally, maximum and minimum temperatures should continue to run near or above early July climatological averages during the longer term in combination with gusty gradient winds from later Sunday into Monday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 327 PM MDT Fri Jul 8 2016 Forecast remains on track. Another round of evening storms expected across the flight area, primarily affecting the Palmer Divide region, eastern mountains and plains. Main threats are large hail, strong winds, heavy rain, lightning. Most activity should be east of flight area after midnight. Tomorrow is showing warming and drying with much more isolated activity than today. MVFR/IFR/LIFR conditions possible in storms. KCOS...KPUB and KALS sites could all see storms generally 20Z-02z. && .PUB Watches/Warnings/Advisories... NONE. &&
Hazardous weather outlook, Jul 8, 11:46 AM MDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1146 AM MDT FRI JUL 8 2016 COZ058>089-093>099-091800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1146 AM MDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST COLORADO TODAY. STORMS WILL MOST LIKELY GET GOING OVER THE MOUNTAINS AFTER 1 PM...AND THEN SPREAD SOUTHEASTWARD ACROSS THE PLAINS THROUGH THE AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR SEVERE STORM DEVELOPMENT WILL BE OVER THE PIKES PEAK REGION INITIALLY AND THEN SOUTHEAST ACROSS THE PLAINS. THE PRIMARY STORM THREATS TODAY WILL BE HAIL UP TO GOLF BALL SIZE...WIND GUSTS TO 70 MPH...HEAVY RAIN...FLOODING AND LIGHTNING. THERE IS ALSO SOME THREAT OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY OVER THE MOUNTAINS AND SOUTHEAST PLAINS. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING ACROSS THE PIKES PEAK REGION AND SOUTHEAST PLAINS. 50/50
In the hours before
Local storm report, Jul 8, 5:43 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 ENE AIR FORCE ACADEMY 39.02N 104.82W
07/08/2016 M1.00 INCH EL PASO CO TRAINED SPOTTER
.
&&
ALLocal storm report, Jul 8, 5:44 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
544 PM MDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 2 ESE MONUMENT 39.09N 104.84W
07/08/2016 M2.50 INCH EL PASO CO TRAINED SPOTTER
.
&&
ALLocal storm report, Jul 8, 5:45 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
545 PM MDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 2 N BLACK FOREST 39.05N 104.71W
07/08/2016 M0.88 INCH EL PASO CO TRAINED SPOTTER
.
&&
ALLocal storm report, Jul 8, 5:48 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
548 PM MDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 3 SE COLORADO CITY 37.91N 104.80W
07/08/2016 M1.00 INCH PUEBLO CO TRAINED SPOTTER
.
0527 PM HAIL 2 SE COLORADO CITY 37.93N 104.82W
07/08/2016 M1.00 INCH PUEBLO CO TRAINED SPOTTER
.
0505 PM HAIL 6 SE PEYTON 38.95N 104.41W
07/08/2016 M0.75 INCH EL PASO CO PUBLIC
.
0453 PM FLASH FLOOD 1 SE SECURITY 38.74N 104.72W
07/08/2016 EL PASO CO TRAINED SPOTTER
RUNOFF IS FLOWING OVER THE CURB AND IS
IMPACTING TRAFFIC FLOW. .
0444 PM HAIL 2 SE SECURITY 38.73N 104.70W
07/08/2016 M0.75 INCH EL PASO CO TRAINED SPOTTER
.
0438 PM HAIL 1 NE SECURITY 38.75N 104.73W
07/08/2016 M0.75 INCH EL PASO CO TRAINED SPOTTER
.
0431 PM HAIL 2 E FALCON 38.93N 104.58W
07/08/2016 M0.75 INCH EL PASO CO TRAINED SPOTTER
.
0430 PM HAIL 3 E BLACK FOREST 39.01N 104.64W
07/08/2016 M0.88 INCH EL PASO CO TRAINED SPOTTER
.
0430 PM HAIL 3 N FALCON 38.97N 104.62W
07/08/2016 M1.00 INCH EL PASO CO TRAINED SPOTTER
. THE DURATION OF THE HAIL EVENT WAS 10
MINUTES.
0425 PM HAIL 2 SW BLACK FOREST 39.00N 104.72W
07/08/2016 M1.25 INCH EL PASO CO TRAINED SPOTTER
.
0420 PM HAIL 4 SSW BLACK FOREST 38.96N 104.72W
07/08/2016 M1.25 INCH EL PASO CO TRAINED SPOTTER
.
0418 PM HAIL 1 N AIR FORCE ACADEMY 39.02N 104.87W
07/08/2016 M1.00 INCH EL PASO CO TRAINED SPOTTER
.
0414 PM HAIL 4 SSW BLACK FOREST 38.96N 104.73W
07/08/2016 M1.25 INCH EL PASO CO TRAINED SPOTTER
.
0406 PM HAIL 2 N BLACK FOREST 39.05N 104.71W
07/08/2016 M0.88 INCH EL PASO CO TRAINED SPOTTER
.
0355 PM HAIL 3 ENE AIR FORCE ACADEMY 39.02N 104.82W
07/08/2016 M1.00 INCH EL PASO CO TRAINED SPOTTER
.
0348 PM HAIL 2 ESE MONUMENT 39.09N 104.84W
07/08/2016 M2.50 INCH EL PASO CO TRAINED SPOTTER
.
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Jul 8, 6:17 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM FUNNEL CLOUD 3 SW BLACK FOREST 38.98N 104.73W
07/08/2016 EL PASO CO TRAINED SPOTTER
LASTED FOR 30 SECONDS.
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Jul 8, 6:18 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 5 SSW BLACK FOREST 38.95N 104.73W
07/08/2016 M1.75 INCH EL PASO CO TRAINED SPOTTER
.
&&
NWS PUEBLO CO
IRIS SYSTEMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:08 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 37 min |
| Jul 8, 6:25 PM MDT | Special Weather Statement | PUB | Crowley | 65 min |
| Jul 8, 6:36 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 39 min |
| Jul 8, 6:46 PM MDT | Special Weather Statement | PUB | Pueblo | 29 min |
| Jul 8, 7:17 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 28 min |
| Jul 8, 7:42 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.